MAUDE Adverse Event Report: CRYOLIFE, INC. ONX AORTIC ANATOMIC EXT 21; HEART-VALVE, MECHANICAL

CRYOLIFE, INC. ONX AORTIC ANATOMIC EXT 21; HEART-VALVE, MECHANICAL
Model Number ONXANE-21
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 06/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the report onxane 21 sn: (b)(4) was implanted on (b)(6) 2020.An obituary for the patient was found with date of death as (b)(6) 2020.This investigation is relegated to onxane 21 sn: (b)(4).No additional information forthcoming.
 
Additional Manufacturer Narrative
The manufacturing records for serial number (b)(4) were reviewed.And it was confirmed, that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A clinical/medical review was performed for the available information.Attempts were made to acquire additional information from the hospital.However, per a cryolife representative, information would not be released without family consent.As a consequence, no information was received concerning why the replacement of mitral sn (b)(4) was deemed necessary.Why a double-valve situation presented itself.Nor why the patient succumbed only one day post-surgery.Therefore, we do not have information to indicate, what if any contribution the aortic valve sn (b)(4), had to the death of the patient.Although, there is no evidence of valve involvement.The instructions for use for the on-x valve lists reoperation, explantation, and death as possible outcomes of complications associated with mechanical heart valve replacement [ifu].According to an sts survey covering 2007 through march 2016, a double-valve (avr+mvr) case has about a 9% rate of operative mortality [sts].There is insufficient information to indicate a root cause for the death of this on-x patient.Because the death is only one day post-op, it is likely classified as an operative mortality.Although the unknown, complication necessitating the avr+mvr in the first place may still be a contributing factor.There is no indication, that the death is valve-related.No further action is required without additional information.A risk review of the available information was performed.The review of the device history record found that the valve met all specifications and testing requirements.There were no issues found in the manufacture of the device.The clinical medical report states, the root cause as: "there is insufficient information to indicate a root cause for the death of this on-x patient.Because the death is only one day post-op.It is likely, classified as an operative mortality.Although, the unknown complication necessitating the avr+mvr in the first place may still be a contributing factor.There is no indication, that the death was valve related".The information given provides neither evidence of valve dysfunction, nor any indication of a relationship between the on-x valve and the event.The ifu provides instruction about the potential adverse events associated with the use of prosthetic heart valves, which may lead to death.The on-x heart valve risk management file thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.No action necessary.This event does not identify additional hazards or modify the probability and severity of existing hazards.This report is being submitted as required by federal regulations and does not constitute an admission, that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant, and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.

Brand Name
ONX AORTIC ANATOMIC EXT 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
CRYOLIFE, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key10201515
Report Number1649833-2020-00020
Device Sequence Number1074139
Product Code LWQ
UDI-Device Identifier00851788001655
UDI-Public00851788001655
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/19/2024
Device Model NumberONXANE-21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age45 YR